MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Codes Disconnection (1171); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that log files were submitted for review which captured driveline disconnect alarms on (b)(6) 2025.
 
Additional Manufacturer Narrative
Section d4: expiration date is unknown.The udi is representative of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: review of the submitted log file confirmed the driveline being disconnected, resulting in system stops; however, a specific cause for these events could not be conclusively determined through this evaluation.The log file captured relevant events from 16jan2025 through 05oct2025.The pump driveline was connected to this controller at 11:28: 46 on 16jan2025, per the timestamps.The pump was then disconnected from the controller, which activated the driveline disconnect, low speed hazard, low flow hazard, and motor stop alarm flags.After the disconnect, the pump driveline was reconnected at 07:02:11 on 11sep2025.The pump was captured operating at the set speed without issue after the pump had been connected to the controller and had ramped up to the set speed.It was reported that log files were submitted for review which captured driveline disconnect alarms.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time.The patient remains ongoing on (b)(6) with no further reported issues at this time.The current revisions of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate ii lvas ifu, rev.A and the heartmate ii patient handbook, rev.A are currently available.Section 6 ¿patient care and management¿ warns that the pump will stop if the driveline is disconnected from the system controller and instructs to reconnect the driveline to restart the pump.Section 7 ¿alarms and troubleshooting¿ contains information regarding all visual/audio alarms, and what action(s) should be performed when they occur.The handbook warns that the pump will stop if the driveline is disconnected from the system controller.If the driveline disconnects from the controller, it is to be immediately reconnected.Section 5 ¿alarms and troubleshooting¿ contains information regarding system controller alarms and the proper actions associated with them.This handbook provides instructions on how to exchange system controllers and states, ¿do not attempt to change your system controller without having a trained, competent caregiver at your side to assist.Follow all alarm instructions, including calling the hospital if instructed.¿ section 8 "handling emergencies" lists examples of emergencies and what actions to take, including when the pump has stopped.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23294429
Report Number2916596-2025-06564
Device Sequence Number4863540
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)140901
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/01/2014
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight101 KG